The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Hair loss anyone?

#1

Has anyone suffered hair loss during a relapse?
I’m not talking about a medication side effect, but rather generalized increased hair loss during a relapse?

This happened to me last Spring during my relapse, and it resolved. It has now happened again with this relapse and is very disheartening.

Any thoughts? I did think about stress in general, but from what I’ve just read, hair loss from stress comes a few months after the stress…

#2

Funnily enough I was staring at a comb with my own hair in it only this morning before opening up my Ipad and reading your post. I think perhaps middleage onwards we might lose more hair generally.

I do remember my mother-in-law losing most of her full head of hair years ago which was caused by stress. I’m pretty sure hers fell out over a very short period of time as the stress was elevating, not months later. Reassuring in that, once the stress was gone, it all grew back beautifully. Even more reassuring as she was probably in her sixties when it happened anyway. Helen

#3

Hi Helen, well I suppose it could be stress. This also happened to me another time, back in my 30s. I remember the Dr and I trying to work out what could be causing it, but we never found an issue. Thought thyroid at first, but tests were ok. This was before the MAV, and I wasn’t under any stress then. The biggest stress I am having now is major lack of sleep from my measley 8 pellets of effexor!

#4

Could be the Propranolol you know? I’ve heard that can happen too. Helen

#5

Hmm… The only thing is I’ve been on propranolol for ~6yrs now, and this is only the second time it’s happened. But I suppose it is possible.

#6

Do yiu always get same manufacuters product though? I’m three plus years in and suddenly getting puffy ankles in the evenings which cd be the propranolol. Only had it last few weeks. On different brand changes every month. Helen

#7

I guess I have never checked! The tablets always look the same, so I haven’t looked at manufacturer. But I am required to get them in 90 day bottles, and it was originally for one tablet twice a day (I didn’t do well with the time release). For several yrs now, I’ve been down to the one tablet a day, so I end up with 180 day rx. For that reason, I don’t think that could be it, but I’m sure it is possible. I will look at my bottles this eve.

#8

I lost a ton of hair. It’s slowly regrowing with 10 zillion little 4” hairs. This stuff is both highly stressful and hard on us physically.

2 Likes
#9

Just thought I’d chime in prop caused me a bit of hair loss nothing major but it’s highly possible

2 Likes